Alert archive / Washington / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Pendleton, OR

July 7, 2012Columbia County, Washington

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 7, 2012, 6:39 PM PDT for Columbia County, Washington. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 6:39 PM PDT (01:39 UTC)
Expired
Jul 7, 2012, 7:32 PM PDT
In force
53 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Columbia County, WA

The radar

The Pendleton radar (KPDT), 101 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:40 PM PDTHAIL 0.8813 Nne Ski Bluewood, WAHAIL TO THE SIZE OF NICKELS AND HEAVY RAIN HAD PRODUCED FLOODING AROUND CABINS AT CAMP WOOTEN STATE PARK.
Jul 7, 6:42 PM PDTHAIL 0.758 Se Dayton, WAMAINLY DIME SIZE HAIL AS THE LARGEST.
Jul 7, 6:42 PM PDTHAIL 0.886 E Dayton, WA
Jul 7, 7:00 PM PDTTSTM WND DMG13 Nne Ski Bluewood, WAPARK RANGER AT THE LAST RESORT CAMPGROUND 10 MILES NORTH OF CAMP WOOTEN REPORTED NICKEL SIZE HAIL. ALSO FLOODING OCCURRED IN TRENCHES IN THE GRAVEL ROAD AND PARKING LOT. A TREE WAS DOWN ACROSS TWO CANYON ROAD AT CAMPGROUND NUMBER SIX BLOCKING THE ROAD. ALSO A

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3675 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS56 KPDT 080139
SVRPDT
WAC013-080245-
/O.NEW.KPDT.SV.W.0003.120708T0139Z-120708T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
639 PM PDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIA COUNTY IN SOUTHEAST WASHINGTON...

* UNTIL 745 PM PDT

* AT 633 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF SKI BLUEWOOD...OR 31 MILES EAST OF WALLA WALLA...AND
  MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4641 11793 4633 11763 4601 11762 4602 11796
TIME...MOT...LOC 0139Z 181DEG 27KT 4622 11771

$$

VP
2 follow-up statements
624 
WWUS56 KPDT 080211
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
711 PM PDT SAT JUL 7 2012

WAC013-080245-
/O.CON.KPDT.SV.W.0003.000000T0000Z-120708T0245Z/
COLUMBIA WA-
711 PM PDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR SOUTHEASTERN COLUMBIA COUNTY...

AT 704 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM  THIS STORM WAS LOCATED 18 MILES NORTH
OF SKI BLUEWOOD...OR 32 MILES WEST OF CLARKSTON...MOVING NORTH AT 20
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

HEAVY RAIN WILL ALSO ACCOMPANY THIS SEVERE STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4641 11793 4633 11763 4601 11762 4602 11796
TIME...MOT...LOC 0210Z 181DEG 18KT 4636 11771

$$

VP
279 
WWUS56 KPDT 080232
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
732 PM PDT SAT JUL 7 2012

WAC013-080241-
/O.CAN.KPDT.SV.W.0003.000000T0000Z-120708T0245Z/
COLUMBIA WA-
732 PM PDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAD MOVED NORTH OF THE AREA. THUS THE SEVERE 
THUNDERSTORM WARNING IS CANCELED.

LAT...LON 4641 11793 4633 11763 4601 11762 4602 11796
TIME...MOT...LOC 0231Z 181DEG 18KT 4646 11771

$$

VP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:05 PM PDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 7, 4:05 PM PDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
405 PM PDT SAT JUL 7 2012

.UPDATE...THUNDERSTORMS FIRED UP OVER NORTHERN GRANT COUNTY THIS
AFTERNOON AND WERE MOVING NORTH AND INTO THE BLUE MOUNTAINS AND THE
GRANDE RONDE VALLEY. THEREFORE THE ZONES WERE UPDATED TO INCLUDE
THUNDERSTORMS IN THIS AREA AS WELL AS THE FOOTHILLS OF THE BLUE
MOUNTAINS INTO THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 251 PM PDT SAT JUL 7 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY...AN UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL KEEP THE REGION UNDER A VERY WARM AND UNSTABLE
SOUTH-SOUTHWEST FLOW THROUGH MONDAY NIGHT. DISTURBANCES OF VARYING
STRENGTH EMBEDDED WITHIN THIS FLOW WILL INTERACT WITH ENERGY FROM
DAYTIME HEATING TO CAUSE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE PERIOD. A WEAK WAVE CURRENTLY
MOVING INTO IDAHO WILL CONTINUE TO CAUSE ISOLATED SHOWERS AND
THUNDERSTORMS FROM GRANT COUNTY NORTHEAST INTO THE BLUE MOUNTAINS,
GRANDE RONDE VALLEY AND WALLOWA COUNTY THROUGH THIS EVENING. A STRAY
STORM MAY DEVELOP LATER THIS AFTERNOON OR EARLY THIS EVENING OVER
CENTRAL OREGON. AT THIS TIME EXPECT MOST OF THIS ACTIVITY TO END AN
HOUR OR TWO AFTER SUNSET, THOUGH A STRAY SHOWER OR STORM CAN NOT BE
COMPLETELY RULED OUT IN THESE AREAS AFTER MIDNIGHT. A STRONGER
DISTURBANCE IS EXPECTED TO DEVELOP SUNDAY NEAR THE NORTHWEST
CALIFORNIA COAST. THIS SYSTEM WILL CAUSE THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THAT WILL AFFECT MUCH OF THE AREA FROM
SUNDAY AFTERNOON INTO EARLY MONDAY. THESE STORMS WILL INITIALLY
OCCUR IN CENTRAL OREGON, BUT WILL THEN SPREAD NORTH AND NORTHEAST
THROUGH THE LATE AFTERNOON AND EVENING. SHEAR MAY BE SUFFICIENT
ENOUGH TO CAUSE STRONG STORMS OVER CENTRAL OREGON SUNDAY AFTERNOON
AND EVENING. A SECOND STRONG WAVE WILL CAUSE ANOTHER ROUND OF STORMS
ON MONDAY. DRIER AIR WILL SPREAD INTO THE REGION TUESDAY, LIMITING
ANY LINGERING THUNDERSTORMS TO OUR EASTERN MOST ZONES, PARTICULARLY
WALLOWA COUNTY. LOW LEVEL WARMING WILL BE SUCH THAT MANY AREAS BELOW
2500 FEET WILL SEE HIGH TEMPS BETWEEN 97 AND 105 DEGREES SUNDAY
AFTERNOON. INCREASED CLOUD COVER WILL LIMIT THE NUMBER OF LOCATIONS
THAT WILL REMAIN WITHIN THIS RANGE MONDAY. THUS HAVE ISSUED HEAT
ADVISORIES FOR THE LOWER COLUMBIA BASIN IN OREGON AND WASHINGTON,
THE YAKIMA VALLEY AND THE JOHN DAY BASIN AS THESE AREA HAVE THE BEST
CHANCE OF SEEING THESE TEMPERATURES BOTH SUNDAY AND MONDAY. 90

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...HIGH PRESSURE
WILL CONTINUE TO DOMINATE THE PACIFIC NORTHWEST IN FOR THE EXTENDED
FORECAST.  AS A RESULT TEMPERATURES WILL REMAIN ABOVE NORMAL ACROSS
ALL AREAS. HIGHS WILL RANGE FROM 90 TO 100 ACROSS THE LOWER
ELEVATIONS AND IN THE 80S TO LOWER 90S FOR THE MOUNTAINS.  THERE
WILL BE A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM EACH
DAY...MAINLY OVER THE MOUNTAINS OF NORTHEAST OREGON AND CENTRAL
OREGON.  DUE TO THE HOT SURFACE BASED HEATING THERE WILL BE SOME
INSTABILITY EACH DAY ALOFT.  WEATHER OR NOT THERE IS ENOUGH MID
LEVEL MOISTURE AND LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...WILL
BE FINE TUNED AS IT MOVES INTO THE SHORT TERM FORECAST. MODELS DO
HINT AT THE POSSIBILITY OF A WEAK COLD FRONT IN THE EXTENDED NEXT
SATURDAY EVENING...BUT THIS MAY BE MOVING TO FAST OR SLOW...SO WILL
KEEP AN EYE ON THE SYSTEM.  WE MAY HAVE TO ADJUST TEMPERATURES DOWN
OR UP FOR THE EXTENDED IF THE SYSTEM MOVES FASTER/SLOWER THAN
FORECAST. WEBER

AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS WILL
PREVAIL OVER THE NEXT 24 HOURS. HIGH PRESSURE WILL REMAIN OVER AREA
WITH SOME MID AND UPPER LEVEL MOISTURE SPREADING NORTH WITH A SLIGHT
CHANCE OF THUNDERSTORMS IN CENTRAL OREGON AND THE EASTERN OREGON
MOUNTAINS BY LATE DAY SATURDAY, POSSIBLY AFFECTING KRDM AND KBDN.
MOSTLY CLEAR SKIES DURING THE DAY WILL GIVE WAY AFTER 00Z TO SOME
SCATTERED CLOUDS ABOVE 10000 FEET AGL FROM THUNDERSTORM ACTIVITY.
WINDS WILL GENERALLY BE BELOW 15 KTS FOR THE NEXT 24 HOURS THOUGH
KDLS, KRDM AND KBDN MAY HAVE SOME GUSTS TO 25 KTS THIS AFTERNOON AND
EARLY EVENING. ALSO LOCALLY GUST WINDS WILL BE POSSIBLE AROUND
THUNDERSTORM ACTIVITY.  THUNDERSTORM PROBABILITIES INCREASE ACROSS
ALL TAF SITES BY TOMORROW AFTERNOON...WITH A SERIES OF WAVES MOVING
ACROSS THE AREA. WEBER

FIRE WEATHER...THE FIRE WEATHER WATCHES THAT WE ISSUED HAVE BEEN
UPGRADED TO RED FLAG WARNINGS FOR ALL FIRE WEATHER ZONES.  THE
WARNING IS FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING.  ALTHOUGH
STORMS ON SUNDAY AND MONDAY WILL HAVE THE POTENTIAL FOR HEAVY
DOWNPOURS...THE NUMBER OF CLOUD-TO-GROUND LIGHTNING STRIKES WILL
POSE A THREAT OF NEW FIRES.  THE GRASSY VEGETATION AND BRUSH AREAS
WILL BE THE MOST SUSCEPTIBLE FOR RAPID FIRE SPREAD DUE TO THE
DRYNESS OF THESE FUELS.  THE RED FLAG WARNINGS BEGIN IN CENTRAL
OREGON EARLY SUNDAY AFTERNOON THEN FOR THE REMAINDER OF THE AREA
AFTER 2 PM.  WHILE MOST OF THE FORECAST AREA WILL SEE IMPROVING
CONDITIONS ON TUESDAY...ISOLATED TO SCATTERED STORMS WILL CONTINUE
FROM THE BLUE MOUNTAINS EAST TO THE IDAHO BORDER AND IN BAKER COUNTY
THROUGH TUESDAY EVENING. ANOTHER ISSUE THAT LAND MANAGEMENT AGENCIES
SHOULD BE AWARE IS THE MODERATE HAINES WHICH WILL BE AROUND A 5 FOR
THE NEXT FEW DAYS. WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  63 100  66  98 /  20  30  30  30
ALW  67 101  70 100 /  20  30  30  30
PSC  62 103  67 102 /   0  20  30  30
YKM  60  99  66  99 /   0  20  30  30
HRI  60 102  66 100 /  10  30  30  30
ELN  58 101  66  99 /   0  20  30  30
RDM  54  97  57  95 /  20  30  30  30
LGD  57  97  59  96 /  30  30  30  30
GCD  57  99  59  98 /  20  30  30  30
DLS  64  97  68  93 /  10  30  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM SUNDAY TO 9 PM PDT TUESDAY
     ORZ049-050-502-507.

     RED FLAG WARNING FROM NOON SUNDAY TO 10 AM PDT TUESDAY
     ORZ042-505-506-509.

     RED FLAG WARNING FROM 4 PM SUNDAY TO 10 AM PDT TUESDAY
     ORZ044-508.

     HEAT ADVISORY FROM NOON SUNDAY TO 8 PM PDT MONDAY ORZ044-505.

     RED FLAG WARNING FROM 2 PM SUNDAY TO 10 AM PDT TUESDAY ORZ041.

     RED FLAG WARNING FROM NOON SUNDAY TO 9 PM PDT TUESDAY ORZ503.

WA...RED FLAG WARNING FROM 2 PM SUNDAY TO 9 PM PDT TUESDAY WAZ030.

     RED FLAG WARNING FROM 4 PM SUNDAY TO 10 AM PDT TUESDAY
     WAZ026>029.

     HEAT ADVISORY FROM NOON SUNDAY TO 8 PM PDT MONDAY WAZ027-028.

     RED FLAG WARNING FROM 2 PM SUNDAY TO 6 AM PDT TUESDAY WAZ520.

     RED FLAG WARNING FROM 2 PM SUNDAY TO 10 AM PDT TUESDAY
     WAZ024-521.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON WAZ026-027-520.

&&

THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/
Hazardous weather outlook, Jul 7, 3:28 PM PDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
328 PM PDT SAT JUL 7 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
081415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
328 PM PDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THE COMBINATION OF INCREASING INSTABILITY, MID LEVEL MOISTURE AND
HOT TEMPERATURES WILL RESULT IN ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER THE AREAS LISTED ABOVE. A FEW STORMS
COULD BE STRONG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RED FLAG WARNING AREAWIDE SUNDAY THROUGH TUESDAY

EXCESSIVE HEAT
     LOWER COLUMBIA BASIN OF WASHINGTON, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF OREGON, JOHN DAY BASIN

THUNDERSTORMS AREAWIDE SUNDAY THROUGH TUESDAY

A PAIR OF STRONG DISTURBANCES WILL AFFECT THE REGION SUNDAY AND
MONDAY. THESE DISTURBANCES WILL CAUSE SCATTERED THUNDERSTORMS,
MAINLY IN THE AFTERNOONS AND EVENINGS. THESE STORMS WILL BE CAPABLE
OF PRODUCING ABUNDANT LIGHTNING. AT THE SAME THE HOT AIR MASS OVER
THE REGION WILL INCREASE THE DRYNESS OF VEGETATION. THE MIX OF DRY
VEGETATION AND ABUNDANT LIGHTNING COULD RESULT IN FIRE STARTS, THUS
A RED FLAG WARNING HAS BEEN ISSUED FOR ALL FIRE ZONES SUNDAY THROUGH
TUESDAY. FOR FURTHER INFORMATION PLEASE SEE NWS PRODUCT PDXRFWPDT.
HIGH TEMPERATURES WILL BE HOT SUNDAY INTO EARLY NEXT WEEK WITH THE
HIGHEST TEMPERATURES OCCURRING ON SUNDAY AND MONDAY. THE HIGHEST
TEMPERATURES ARE EXPECTED ACROSS THE ABOVE LISTED ZONES AND A HEAT
ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION ON THIS ADVISORY
PLEASE SEE NWS PRODUCT PDXNPWPDT. DRIER AIR WILL FILTER INTO THE
AREA TUESDAY. AS A RESULT THE THUNDERSTORM THREAT WILL DECREASE
FROM WEST TO EAST, THOUGH SCATTERED THUNDERSTORMS WILL AGAIN BE
POSSIBLE OVER WALLOWA COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 7, 3:27 PM PDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
327 PM PDT SAT JUL 7 2012

ORZ502-503-072300-
NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF
OREGON OR-
327 PM PDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST
CENTRAL OREGON...AND SOUTHERN UMATILLA AND SOUTHWESTERN UNION
COUNTIES IN NORTHEAST OREGON UNTIL 400 PM PDT...

AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DALE TO 12 MILES
SOUTHEAST OF LEHMAN HOT SPRINGS...AND MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND GUSTY WINDS.

LAT...LON 4530 11897 4539 11820 4502 11837 4493 11913
TIME...MOT...LOC 2227Z 197DEG 22KT 4504 11897 4510 11846

DGW
Special weather statement, Jul 7, 4:03 PM PDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
403 PM PDT SAT JUL 7 2012

ORZ044-049-050-502-503-507-072345-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE
VALLEY OR-LOWER COLUMBIA BASIN OF OREGON OR-NORTHERN BLUE MOUNTAINS
OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
403 PM PDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...WESTERN
WALLOWA...EASTERN MORROW AND NORTHERN UNION COUNTIES UNTIL 445 PM
PDT...

AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
HEPPNER TO 8 MILES SOUTH OF LA GRANDE...AND MOVING NORTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4565 11748 4517 11796 4532 11939 4547 11925
      4546 11923 4543 11922 4544 11920 4548 11919
      4546 11915 4551 11915 4552 11921 4582 11892
TIME...MOT...LOC 2303Z 214DEG 30KT 4540 11918 4527 11801

DGW
Special weather statement, Jul 7, 4:33 PM PDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT SAT JUL 7 2012

ORZ502-503-507-080030-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
433 PM PDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND WESTERN
UNION COUNTIES UNTIL 530 PM PDT...

AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PILOT ROCK...OR 16 MILES
SOUTHEAST OF PENDLETON...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4523 11835 4532 11888 4572 11898 4574 11801
TIME...MOT...LOC 2333Z 187DEG 32KT 4554 11866
Local storm report, Jul 7, 4:37 PM PDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
437 PM PDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 SSE PILOT ROCK        45.42N 118.81W
07/07/2012                   UMATILLA           OR   TRAINED SPOTTER

            STRONG WIND GUST FROM AN APPROACHING THUNDERSTORM BROKE
            OFF WALNUT TREE LIMB APPROXIMATELY 12 TO 18 INCHES IN
            DIAMETER. UM-5.

&&

AA
Special weather statement, Jul 7, 5:12 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
512 PM PDT SAT JUL 7 2012

ORZ050-502-080115-
NORTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
512 PM PDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALLOWA AND NORTHEASTERN UNION
COUNTIES UNTIL 615 PM PDT...

AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MINAM...OR 38 MILES
NORTHEAST OF LA GRANDE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ADDITIONAL STRONG THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE
AREA.

LAT...LON 4512 11684 4514 11775 4597 11790 4597 11694
      4546 11668
TIME...MOT...LOC 0011Z 230DEG 11KT 4574 11753
Special weather statement, Jul 7, 6:30 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
630 PM PDT SAT JUL 7 2012

WAZ029-030-080230-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-NORTHWEST BLUE
MOUNTAINS WA-
630 PM PDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLUMBIA COUNTY UNTIL 730
PM PDT...

AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SKI BLUEWOOD...OR 30 MILES
EAST OF WALLA WALLA...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4647 11801 4631 11763 4601 11764 4601 11796
TIME...MOT...LOC 0130Z 136DEG 12KT 4615 11774

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:30 PM PDTSpecial Weather StatementPDTColumbia60 min
Jul 7, 6:38 PM PDTAreal Flood WarningPDTColumbia95 min

Nearby

Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.